Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 26, 2021, 3:46 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2021, 3:46 PM EST (20:46 UTC)
- Expired
- Feb 26, 2021, 11:16 PM EST
- In force
- 8 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
039 WHUS73 KGRR 262046 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 346 PM EST Fri Feb 26 2021 LMZ848-849-270500- /O.NEW.KGRR.SC.Y.0014.210226T2046Z-210227T0800Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 PM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...South winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
854 WHUS73 KGRR 270416 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1116 PM EST Fri Feb 26 2021 LMZ848-849-270530- /O.CAN.KGRR.SC.Y.0014.000000T0000Z-210227T0800Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1116 PM EST Fri Feb 26 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished and the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 3:30 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 26, 3:30 PM EST, 16 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 PM EST Fri Feb 26 2021 LATEST UPDATE... Synopsis/Discussion/Marine/Hydro .SYNOPSIS... Issued at 330 PM EST Fri Feb 26 2021 -Light mix tonight -Mild weekend; Windy, colder Monday -Dry most of next week, another warm-up && .DISCUSSION...(This evening through next Friday) Issued at 330 PM EST Fri Feb 26 2021 -Light mix tonight Shortwave over Nebraska moves northeast to nrn Lwr MI tonight and a brief surge of warm advection ahead of this features creates a period of light precipitation. Sfc temps should dip below freezing this evening but are expected to rebound after midnight as the precip is arriving/moving through, so the freezing rain threat is relatively low and short-lived. The main threat of any light freezing rain looks to be south and east of GRR on the leading edge of the precipitation between midnight and 3am. Otherwise the dominant precip type should be light snow north of a Holland to Alma line, with mostly light rain south of that line. QPF with this quick hitter is only around a tenth of an inch and any snow amounts will be less than an inch, but still can't rule out some slick spots on the roads whether it be from a dusting of snow or a brief period of fzra. The precipitation is already moving out of the area around sunrise. -Mild weekend; Windy, colder Monday At least partial clearing is expected on Saturday afternoon as surface ridging moves in, and high temperatures will be back up into the 40s. Sunday's temps will also be in the 40s but could reach or exceed 50 if we get any sunshine. Michigan will be inbetween QPF areas on Sunday, with warm conveyor rains/tstms moving through the Ohio Valley and an area of snow impacting Upr MI. There may still be some low clouds drizzle with the sfc trough passing though. A strong push of cold advection occurs on Monday behind a cold front that moves through early in the day. This will send temps back to near to slightly below normal values, and we may also have a period of light lake effect snow. Wind gusts around 40-45 mph are also possible with the frontal passage, although sfc ridging moves in quickly so the winds (and snow showers) may already be diminishing toward mid afternoon. -Dry most of next week, another warm-up Split flow regime returns next week and ensemble guidance indicates mainly dry weather prevailing. After a couple cooler days on Monday and Tuesday, temps return back to above normal values for mid to late week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 101 PM EST Fri Feb 26 2021 Clear/VFR conditions prevailing this afternoon and evening, then conditions trending down to IFR later tonight from south to north as a light mix of rain and snow moves in. The precipitation will impact the area between roughly 06Z and 12Z, with some potential for icing during the time. Did not include any FZRA in any of the TAFs at this time since the threat is relatively low and only for an hour or two. Main threat if it does occur looks to be south and east of GRR. In general we expect precipitation type at the sfc to be mostly light snow from GRR to the west and north late tonight, and mostly rain to the south and east of GRR. IFR conditions in stratus/light fog will likely linger over much of the area Saturday morning and some LIFR cigs cannot be ruled out for a time early. South-southeast sfc winds around 10 kts today will swing around to the southwest on Saturday. && .MARINE... Issued at 330 PM EST Fri Feb 26 2021 Southerly flow through late tonight will generate waves of 3-5 feet and advisory conditions north of Whitehall. After a lull in winds Saturday into early Sunday, winds pick up again late Sunday out of the west and increase further out of the northwest on Monday. Advisories will be needed for this, and wind gusts could flirt with gale force for a time Monday. Also of note is that the southeast flow today is helping to send ice offshore at South Haven and Holland per GOES imagery. && .HYDROLOGY... Issued at 325 PM EST Thu Feb 25 2021 Nearly half of the snowpack in the Grand and Kalamazoo River basins has melted in the last several days, and the vast majority of the remaining snow will melt by the end of this coming weekend. Ice remains in place - especially on the Grand River - and is steadily weakening and melting in place. General flooding on the Grand and Kalamazoo River is NOT expected as a result of this melting snow. There is a small chance that some localized ice jams could form if and when the ice breaks up and begins to move. A return to colder overnight temperatures for early next week will slow down the movement of water toward the rivers, which this time of year is a good thing. All living near or recreating near the rivers of West Michigan should pay extra attention over the next week or two as we transition into springtime conditions, as conditions can sometimes change quickly. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...Small Craft Advisory until 3 AM EST Saturday for LMZ848-849. && SYNOPSIS...Meade DISCUSSION...Meade AVIATION...Meade HYDROLOGY...AMD MARINE...Meade
Hazardous weather outlook, Feb 26, 4:25 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 425 AM EST Fri Feb 26 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 425 AM EST Fri Feb 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of freezing fog, dense in a few locations, may create slick spots on roads this morning, especially for areas north of Muskegon and west of US 131. A wintry mix may make travel slick north of I-96 late tonight into Saturday Morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Slick roads are possible north of I-96 Saturday morning before temperatures warm above freezing. Windy conditions are expected Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-271000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 425 AM EST Fri Feb 26 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft north of Whitehall today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories and/or Gale Watches will be needed for a period of gusty winds Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.